(RepublicanView.org) – Over 150 people have fallen ill on a cruise ship, and doctors are mystified as to the cause. The Cunard Cruise Line Queen Victoria departed Florida on January 22, and the US Centers for Disease Control and Prevention (CDC) has since issued an alert stating that around 7% of the passengers have been struck down with diarrhea and vomiting with “causative agents unknown.” As of February 5, a total of 128 passengers and 25 crew members were reported to be affected.
The CDC notes that Cunard Cruise Line has isolated the sick passengers and instituted increased cleaning and disinfection procedures, and its Vessel Sanitation Program is monitoring the situation.
The ship, which carries 1,824 passengers and 967 crew, departed Fort Lauderdale and is due to dock in San Francisco on February 7. Five days later, it will move on to Honolulu.
The incident follows an outbreak of gastrointestinal illness on Carnival Cruise Line’s Elation vessel in late January. On that occasion, passengers also came down with symptoms of vomiting and diarrhea, with one traveler describing a bizarre blue-colored vomit. There has been no suggestion that the events are connected, though it is not uncommon for illnesses to spread quickly on cruise ships.
Miranda Hill became sick shortly after the Carnival Elation ship departed from Jacksonville, Florida, for her five-day vacation. Miranda spent most of her trip tied up to an IV drip, and when she researched the causes of “bright blue vomit,” she found this is usually associated with poisoning. She reported that a friend of hers threw up a “live parasite.” The cruise ship company gave her a $95 credit slip at the end of her vacation. “I just hope they do better, they clean their ship, they were telling us to wash their hands, but who knows if the cooks are washing their hands,” she said, according to First Coast News.
The National Library of Medicine notes that blue vomit is rarely seen in American hospitals or doctors’ offices, and as such, “physicians are not aware of the diagnosis, complications, and treatment.” However, it is generally believed that it is caused by ingesting copper sulphate, boric acid, or the chemical compound paraquat.
Copyright 2024, RepublicanView.org